Medical Questions? Ask a Doctor Online!
Hello and thank you for the question.Answers given are for informational purposes only and are not meant to replace an exam by an in-person.I am Dr. Sohaib, a practicing Internal Medicine Specialist and i will do my best to help you today.
You need to answer a few questions first which will help me assist you in a better way.
Did you have any kind of tests done for this problem?
Are you over weight?
Yes I am 72 inches and weigh 250lbs
Ever screened for a thyroid disorder?
Thank you very much for the useful information Gary.
There are certain important problems that can be responsible for the symptoms you have.
First, this can be vitamin D deficiency, although you have been taking vitamin d supplements but until you get your vitamin d levels checked, one can not be sure whether you were taking enough vitamin d to replace the deficient body stores or not.
In certain kind of vitamin d deficiency states, an activated form of vitamin d has to be taken to work effectively. Yes, its deficiency can cause the generalized aches and pains you had, and for this we need to screen you.
Then i could be a hidden malignancy (cancer) which if gets spread can lead to wide spread body aches and pains, so some initial screening blood tests, chest x-ray and abdominal ultrasound will help rule out this possibility.
Raised calcium levels (either due to a metastatic cancer, or due to other endocrine pathologies) can also give you similar wide spread pains, and typically increase your thirst.
Finally, it can be from fibromyalgia, a functional disorder where one can feel these tender and painful points in the body along with fatigue. This is a diagnosis of exclusion which simply means that all other potential causes for these symptoms need to be ruled out first before attributing these to fibromyalgia.
And i must not forget to mention that you should also get screened for thyroid disorder (TSH levels); as this can also present clinically in a similar way especially if you are over weight, fatigued, and feel depressed.
So you should see an internist soon, and discuss all the details i have mentioned to get further management plan chalked out at earliest.
My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service as this is the only way i get credit for my time and expertise on your question.
If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
I forgot to mention that I am also taking Doxyciline. How whould this impact the possiblitites?
In additon I had pain in my groin and left epidermise in my scrotum. Not sure if related but that pain is also gone
Thank you Gary for the follow up question.
No, doxycycline would not cause all these symptoms.
Pain in the groin is just like the pain elsewhere in the body; may be related or may not be.
One thing is clear here, you certainly need to have this investigated as soon as possible.